Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 474, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 8, 2008, 11:26 PM CDT for Camden County, Laclede County, Missouri. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2008, 11:26 PM CDT (04:26 UTC)
- Expired
- Jul 9, 2008, 12:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Camden County, MO, Laclede County, MO
The radar
The Springfield radar (KSGF), 98 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1491 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 090426
SVRSGF
MOC029-105-090530-
/O.NEW.KSGF.SV.W.0474.080709T0426Z-080709T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1126 PM CDT TUE JUL 8 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LACLEDE COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
* UNTIL 1230 AM CDT.
* AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
SLEEPER TO LEBANON TO MORGAN...MOVING EAST AT 40 MPH. THESE STORMS
ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF LACLEDE
AND SOUTHEASTERN CAMDEN COUNTIES...INCLUDING THE TOWNS OF DRY
KNOB...COMPETITION...FALCON AND LYNCHBURG. THIS ALSO INCLUDES
INTERSTATE 44 BETWEEN MILE MARKERS 121 AND 144.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3789 9240 3771 9241 3765 9225 3748 9225
3748 9273 3764 9272 3790 9273 3789 9241
TIME...MOT...LOC 0426Z 257DEG 34KT 3785 9259 3767 9254
3750 9258
$$
FOSTER1 follow-up statement
000
WWUS53 KSGF 090506
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1206 AM CDT WED JUL 9 2008
MOC029-105-090516-
/O.CAN.KSGF.SV.W.0474.000000T0000Z-080709T0530Z/
LACLEDE MO-CAMDEN MO-
1206 AM CDT WED JUL 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR LACLEDE AND SOUTHEASTERN
CAMDEN COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3789 9240 3771 9241 3765 9225 3748 9225
3748 9273 3764 9272 3790 9273 3789 9241
TIME...MOT...LOC 0506Z 257DEG 34KT 3793 9212 3775 9207
3758 9212
$$
FOSTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:10 PM CDT, 9 hours 16 minutes earlier.
Area forecast discussion, Jul 8, 2:10 PM CDT, 9 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 210 PM CDT TUE JUL 8 2008 .DISCUSSION... WARM ADVECTION SHOWERS IMPACTED THE CWA TODAY IN RESPONSE TO AN INCREASE IN GULF MOISTURE SPREADING AROUND THE SUMMERTIME HIGH. ADDITIONAL CONVECTION IS EXPECTED THIS AFTERNOON...PARTICULARLY IN AREAS THAT EXPERIENCES CLOUD BREAKS. A LARGER CLUSTER OF THUNDERSTORMS HAS DEVELOPED OVER EASTERN KANSAS. THIS FEATURE CONTINUES TO EXPAND WITH TIME AS IT TRACKS INTO WEST CENTRAL MISSOURI. THE ENVIRONMENT OVER SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA WAS BEGINNING TO DESTABILIZE...AND MAY BECOME AN AREA FOR ADDITIONAL STORM DEVELOPMENT...AS OUTFLOW FROM THE KANSAS STORM CLUSTER INTERACTS WITH THIS ENVIRONMENT. SHORT TERM (TONIGHT - THURSDAY NIGHT)... FOR THE SHORT TERM PERIODS...COLLABORATION EFFORTS WITH HPC AND SURROUNDING OFFICES SUGGESTED THAT THE WRF AND ECMWF SOLUTIONS WOULD HAVE BETTER CHANCES OF VERIFYING. THE GFS WAS THE OUTLIER AS CONVECTIVE FEEDBACK ISSUES CONTINUES TO CREATE FALSE QPF OUTPUT. THE GFS INITIALIZED THE ONGOING PRECIPITATION POORLY...WHILE THE WRF WAS MUCH CLOSER TO REALITY. A RUN TOTAL OF THE WRF FROM TONIGHT THROUGH THURSDAY AFTERNOON...SUGGESTED AN AXIS OF FOUR TO FIVE INCHES FROM NEAR PITTSBURG KANSAS TO WINONA MISSOURI. HEAVY RAIN WILL OCCUR IN RESPONSE TO A SLOW MOVING FRONTAL SYSTEM INTERACTING WITH AN AIRMASS LOADED IN MOISTURE CONTENT OVER THE NEXT COUPLE OF DAYS. CONVERGENCE ALONG THE FRONT BECOMES MAXIMIZED TONIGHT AS A SUBTLE LOW LEVEL JET DEVELOPS SOUTH OF THE FRONT...CONVERGING INTO NORTHERLY LOW LEVEL TRAJECTORIES NORTH OF THE FRONT. THIS CONVERGENCE LINGERS INTO WEDNESDAYS DAYTIME PERIOD...AND I WOULD SUSPECT THAT OVERNIGHT CONVECTIVE CLUSTERS ALONG THE FRONT WILL CONTINUE INTO MOST OF WEDNESDAYS PERIOD. PERHAPS THE MOST DANGEROUS ASPECT TO THIS SYNOPTIC SETUP WILL BE TRAINING CONVECTION THAT COULD CREATE SEVERAL INCHES OF RAIN OVER ANY PARTICULAR LOCATION...JUST DEPENDING ON WHERE THE BEST AXIS OF CONVERGENCE SETS UP. UPPER LEVEL FLOW PARALLEL TO THE FRONT WILL CAUSE THE FRONT TO BECOME QUASI-STATIONARY OVER THE CWA. MEANWHILE MOISTURE CONTINUES TO STREAM INTO FRONTAL LOCATION NOT ONLY FROM THE WESTERN GULF...BUT WATER VAPOR SUGGESTS THAT THERE IS A SUB-TROPICAL FETCH. WITH THIS SAID...WIDESPREAD RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE EXPECTED ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. THE FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH WEDNESDAY AFTERNOON. I ALSO EXPANDED THE WATCH TO INCLUDE THE ENTIRE CWA. MOIST ANTECEDENT CONDITIONS ALONG WITH A HIGH WATER TABLE WILL ALLOW FOR A QUICK ONSET OF FLASH FLOODING. LONG TERM (FRIDAY - MONDAY)... MEDIUM RANGE MODELS SUGGESTS THAT THE INTENSITY OF THE SUMMERTIME HIGH REMAINS MODEST OVER THE FAR SOUTHERN PLAINS THROUGH THE LONG TERM PERIODS. EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS WILL BE POSITIONED WITHIN THE SOUTHERN BELT OF WESTERLIES THROUGH THE WEEKEND AND EARLY NEXT WEEK. TYPICAL JULY TEMPERATURES ARE LIKELY WITH HIGHS IN THE UPPER 80S AND LOW 90S. MOISTURE LEVELS WILL TAKE ON MORE OF A TROPICAL STRUCTURE...LEADING TO RAIN CHANCES ON A DAILY BASIS. THE SUMMERTIME AFTERNOON PULSE THUNDERSTORM SEASON LOOKS TO BE UNDERWAY AS MODELS SHOW PWATS CONSISTENTLY RANGING FROM 1.6 TO 1.8 INCHES. MEANWHILE...MODELS ALSO INDICATE THE POSSIBILITY OF A COUPLE OF SUBTLE SHORTWAVES MIGRATING THROUGH THE WESTERLY ZONED OUT FLOW. AS A RESULT...I WILL KEEP LOW END RAIN CHANCES WITHIN THE EXTENDED PERIODS. SEVERE WEATHER CAN NOT BE RULED OUT AS WELL...ESPECIALLY IF AN OVERNIGHT MCS APPROACHES FROM THE WEST. DOWNBURST POTENTIAL WITH AFTERNOON PULSERS WILL EXISTS GIVEN THE DEEPER MOISTURE TRANSPORTING IN FROM THE GULF. CRAMER && .AVIATION... FOR THE 1800 UTC KSGF/KJLN TAFS...SCATTERED SHOWERS HAVE MOVED EAST OF THE TAF SITES FOR THE MOST PART...FOR NOW. ANOTHER CLUSTER OF THUNDERSTORMS IS ALSO PASSING NORTH OF KJLN ACROSS EASTERN KS. CLOUDS HAVE SUPPRESSED INSTABILITY...BUT BELIEVE WE COULD SEE SOME SCATTERED REDEVELOPMENT WITH SFC TEMPERATURES AND INSTABILITY RECOVERING SOMEWHAT DURING THE MID/LATE AFTERNOON HOURS. THE BETTER CHANCE FOR SHOWER AND THUNDERSTORMS WILL BE TONIGHT AS AN ORGANIZED CLUSTER OF STORMS MOVES ESE-SE INTO THE AREA. FOR NOW...HAVE JUST MVFR CONDITIONS AS THE PREDOMINATE WORST CONDITIONS FOR TONIGHT...BUT COULD SEE SOME LOWER IFR CEILINGS...ESPECIALLY IN THE WAKE OF HEAVIER CONVECTION AS THE BOUNDARY LAYER MOISTENS. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH FOR ALL COUNTIES THROUGH 00Z THURSDAY. KS...FLASH FLOOD WATCH FOR ALL COUNTIES THROUGH 00Z THURSDAY. &&
Hazardous weather outlook, Jul 8, 8:42 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 842 PM CDT TUE JUL 8 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100145- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 842 PM CDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING FROM SOUTHEAST KANSAS INTO THE MISSOURI OZARKS. A FEW SEVERE STORMS WITH DAMAGING WINDS UP TO 60 MPH WILL BE POSSIBLE FROM EXTREME SOUTHEAST KANSAS INTO FAR SOUTHWEST MISSOURI MAINLY WEST OF A LINE FROM NEOSHO TO HERMITAGE. HOWEVER...MOST STORMS WILL REMAIN BELOW SEVERE LIMITS. HEADING INTO THE OVERNIGHT HOURS...ADDITIONAL THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN KANSAS AND SOUTHERN MISSOURI. THERE ARE INDICATIONS THAT TRAINING CONVECTION ALONG A SLOW MOVING FRONTAL SYSTEM WILL CREATE FLASH FLOODING. WIDESPREAD RAINFALL AMOUNTS WILL AVERAGE ONE TO THREE INCHES...WITH LOCALLY HIGHER AMOUNTS WHERE TRAINING STORMS OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REST OF THE WEEK AS THE PREVIOUSLY MENTIONED FRONTAL SYSTEM STALLS OUT NEAR THE REGION. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND AND EARLY NEXT WEEK AS THE AIRMASS OVER THE AREA REMAINS MOIST AND UNSTABLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Jul 8, 8:23 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 PM CDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG 3 NNW VIENNA 38.23N 91.97W
07/08/2008 MARIES MO LAW ENFORCEMENT
TREE DOWN ACROSS AA HIGHWAY
&&
KARDELLSpecial weather statement, Jul 8, 9:14 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 914 PM CDT TUE JUL 8 2008 MOZ088-093-090315- JASPER MO-NEWTON MO- 914 PM CDT TUE JUL 8 2008 ...SIGNIFICANT WEATHER ALERT FOR NEWTON AND SOUTHERN JASPER COUNTIES UNTIL 1015 PM CDT... AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRAL JOPLIN TO 6 MILES SOUTH OF SAGINAW TO 6 MILES SOUTH OF SENECA...OR ALONG A LINE EXTENDING FROM JOPLIN TO 8 MILES NORTHWEST OF NEOSHO TO 15 MILES SOUTHWEST OF NEOSHO...MOVING EAST AT 29 MPH. THESE STORMS WILL BE NEAR... DIAMOND BY 930 PM CDT. NEOSHO BY 935 PM CDT. GRANBY BY 945 PM CDT. SARCOXIE BY 955 PM CDT. THE TOWNS OF ATLAS...FIDELITY...REEDS...STELLA...RITCHEY...STARK CITY AND NEWTONIA ARE IN THE PATH OF THESE STORMS. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 31. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. FOSTER
Special weather statement, Jul 8, 9:15 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 915 PM CDT TUE JUL 8 2008 MOZ078-089-090315- DADE MO-CEDAR MO- 915 PM CDT TUE JUL 8 2008 ...SIGNIFICANT WEATHER ALERT FOR DADE AND SOUTHERN CEDAR COUNTIES UNTIL 1015 PM CDT... AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAMAR TO GOLDEN CITY TO CARTHAGE...OR ALONG A LINE EXTENDING FROM LAMAR TO 12 MILES SOUTHEAST OF LAMAR TO CARTHAGE...MOVING EAST AT 45 MPH. THESE STORMS WILL BE NEAR... LOCKWOOD BY 925 PM CDT. GREENFIELD BY 930 PM CDT. STOCKTON LAKE BY 940 PM CDT. EVERTON BY 945 PM CDT. THE TOWNS OF CEDARVILLE...SYLVANIA...MEINERT...JERICO SPRINGS...SOUTH GREENFIELD...PENNSBORO...NEOLA...ARCOLA...UMBER VIEW HEIGHTS AND DADEVILLE ARE IN THE PATH OF THESE STORMS. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. FOSTER
Special weather statement, Jul 8, 10:22 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1022 PM CDT TUE JUL 8 2008 MOZ057-069-090415- CAMDEN MO-MILLER MO- 1022 PM CDT TUE JUL 8 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN CAMDEN AND MILLER COUNTIES UNTIL 1115 PM CDT... AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VILLAGE OF FOUR SEASONS TO MACKS CREEK...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF OSAGE BEACH TO 10 MILES SOUTHWEST OF CAMDENTON...MOVING EAST AT 32 MPH. THESE STORMS WILL BE NEAR... LAKELAND...OSAGE BEACH AND CAMDENTON BY 1030 PM CDT. THE TOWNS OF BAGNELL...LINN CREEK...KAISER...FREEDOM... DECATURVILLE...TUSCUMBIA...MONTREAL...ULMAN...BRUMLEY AND WET GLAIZE ARE IN THE PATH OF THESE STORMS. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. FOSTER
Local storm report, Jul 8, 10:47 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1047 PM CDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM TSTM WND DMG SPRINGFIELD 37.20N 93.29W
07/08/2008 GREENE MO PUBLIC
6 INCH DIAMETER WEEPING WILLOW TREE DOWNED NEAR THE
INTERSECTION OF GOLDEN AND BATTLEFIELD
&&
ANGLELocal storm report, Jul 8, 11:08 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1108 PM CDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM TSTM WND DMG WINONA 37.01N 91.32W
07/08/2008 SHANNON MO BROADCAST MEDIA
TREES DOWN ON FENCES...CAR PORT BLOWN OVER AND POWER
LINES DOWN
&&
ANGLEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:35 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 57 min |
| Jul 8, 10:45 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Dallas, Greene, Laclede, Webster | 60 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.